Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code
Arthralgia (2355)
Date of Event
09/08/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause could not be determined.It was the surgeon's decision to remove the implant.
Event or Problem Description
The patient had right side si joint arthrodesis in (b)(6) 2020 where three implants were installed.The patient later complained of continued si joint pain.The surgeon performed a diagnostic injection directly over the inferior positioned implant which gave the patient pain relief.The surgeon did not determine that the implant was loose or malpositioned but decided to remove the implant anyway.In (b)(6) 2021, the surgeon performed a revision procedure where he removed the right side inferior positioned implant.The implant was solidly fixed in bone and was difficult to remove.The explant void was not filled with bone graft.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.